Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 3, 2003, 5:03 PM MDT for Curry County, Quay County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2003, 5:03 PM MDT (23:03 UTC)
- Expired
- Jun 3, 2003, 5:50 PM MDT
- In force
- 47 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Curry County, NM, Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 2:20 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 032303 SVRABQ NMC009-037-032350- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 502 PM MDT TUE JUN 3 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO SOUTHWEST QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 550 PM MDT * AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF RAGLAND...OR ABOUT 28 MILES SOUTH OF TUCUMCARI...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES SOUTH OF RAGLAND AT 515 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO. LAT...LON 3486 10392 3465 10392 3455 10337 3491 10336
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:05 PM MDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 3, 3:05 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT TUE JUN 3 2003
COMBINATION OF LONG WAVE TROF OVER THE EASTERN TWO-THIRDS OF COUNTRY
AND EASTERN PACIFIC RIDGE HAS LEFT NEW MEXICO UNDER NW FLOW ALOFT.
THAT REGIME IS FORECAST TO CONTINUE THROUGH AT LEAST THE END OF THE
WEEK. NLY TO NELY GRAD AT THE SFC WITH LOW LEVEL VEERING OF THE
WINDS. THUS PLENTY OF SHEAR TO SUPPORT AT LEAST SLGT CHC OF SEVERE
CONVECTION EVERY AFTN AND EVENING THIS WEEK.
ANOTHER SURGE OF MOISTURE/BACKDOOR FRONT PROGGED TO ROLL SOUTH THRU
THE PLAINS WED NGT. ADDED MENTION OF PATCHY FOG TO NE IN RESPONSE TO
UPSLOPE FCST FOR WED NGT. MAY BE TOO CLOUDY AND THUS TOO COOL FOR
MUCH CONVECTION IN THE EAST THURSDAY. DON/T FORESEE ANYTHING TO HALT
CHANCES OF STORMS IN THE EAST TOMORROW. ISOLD STORMS TO CONTINUE IN
THE WEST AS WELL.
EAST WINDS INTO RIO GRANDE VALLEY POSSIBLE LATE WED NGT/THUR MORN.
BETTER SHOT FOR EAST WINDS THURSDAY NIGHT. PLENTY OF TIME TO DECIDE
ON THIS AND STRENGTH OF EAST WINDS. WILL LEAVE THAT TO LATER SHIFTS.
BY FRIDAY NIGHT...A POSITIVELY TILTED SHORTWAVE TROF IS PROGGED TO
APPROACH FROM THE NORTH. SFC LOW TO SHIFT NORTH TO ABOUT SPG OR CAO
AND FLOW ALOFT TO BACK TO WLY. THAT MAKES GOOD METEOROLOGICAL SENSE.
THE ASSOCD COLD FRONT IS PROGGED TO CROSS THE CWA SAT AND SAT NGT.
WARMED TEMPS SOME FRIDAY AND LOWERED TEMPS FOR SAT TO SHOW EXPECTED
CHANGE.
NW FLOW WITH ELY GRADIENT AGAIN SUNDAY. GFS SHOWS SHORTWAVE RIDGING
DRYING US OUT FROM THE WEST BEGINNING MONDAY. JWS
PRELIMINARY NUMBERS...
FARMINGTON................ 052/092 054/083 050 46001
GALLUP.................... 045/088 046/081 042 46011
GRANTS.................... 043/090 044/083 040 46011
GLENWOOD.................. 055/093 055/089 051 46011
CHAMA..................... 040/084 041/076 038 46222
LOS ALAMOS................ 050/083 050/075 048 46111
RED RIVER................. 036/072 037/061 036 46343
TAOS...................... 042/082 042/070 038 46211
SANTA FE.................. 048/085 048/075 047 46111
SANTA FE AIRPORT.......... 050/086 050/077 049 46111
ESPANOLA.................. 051/089 051/080 049 46111
ALBUQUERQUE HEIGHTS....... 061/092 061/084 056 46111
ALBUQUERQUE VALLEY........ 057/094 057/086 051 46111
ALBUQUERQUE FOOTHILLS..... 055/090 055/082 051 46111
ALBUQUERQUE WEST MESA..... 059/092 059/085 054 46111
SOCORRO................... 058/096 058/090 054 46111
SANDIAPARK/CEDAR CREST... 048/085 048/077 044 46133
MORIARTY/ESTANCIA......... 049/089 049/080 045 46133
CARRIZOZO................. 058/090 058/088 053 46111
RUIDOSO................... 051/083 051/084 046 46133
RATON..................... 046/077 046/065 042 46343
LAS VEGAS................. 046/079 046/070 042 46343
ROY....................... 045/080 046/069 042 46343
CLAYTON................... 051/079 055/067 045 46544
SANTA ROSA................ 053/087 054/078 050 46233
TUCUMCARI................. 053/087 056/076 052 46434
FORT SUMNER............... 058/088 059/079 055 46233
CLOVIS.................... 057/085 058/079 054 46443
PORTALES.................. 058/089 059/082 055 46343
ROSWELL................... 062/093 061/086 057 46133
.ABQ...TORNADO WATCH THRU 800 PM MDT NMC009-021-037-041-059.
...SEVERE THUNDERSTORM WATCH THRU 800 PM MDT NMC005.Hazardous weather outlook, Jun 3, 6:00 AM MDT, 11 hours 3 minutes before
NMZ001>021-026-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT HEAVY RAIN COULD ACCOMPANY A FEW STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE CENTRAL MOUNTAIN CHAIN WEDNESDAY AND THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...BUT HEAVY RAIN COULD ALSO ACCOMPANY A FEW STORMS. FORECAST MODELS INDICATE MORE STRONG TO SEVERE STORMS POSSIBLE ACROSS THE EASTERN PLAINS DURING THE AFTERNOONS AND EVENINGS FRIDAY THROUGH SUNDAY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN CHAVES...COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...LINCOLN...MORA...QUAY...ROOSEVELT...SAN MIGUEL...AND UNION COUNTIES.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:45 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 60 min |
| Jun 2, 8:53 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 52 min |
| Jun 2, 9:37 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 23 min |
| Jun 2, 10:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 29 min |
| Jun 3, 4:09 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 51 min |
| Jun 3, 5:20 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 50 min |
| Jun 3, 5:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 39 min |
| Jun 3, 5:46 PM MDT | Tornado Warning | ABQ | Harding, San Miguel | 29 min |
| Jun 3, 5:51 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.